Alert archive / California / Frost Advisories in 2015

Frost Advisory 18, NWS Los Angeles, CA

November 30, 2015

NWS Los Angeles, CA issued this frost advisory at Nov 30, 2015, 2:38 PM PST. It took effect at Dec 1, 2015, 1:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2015, 2:38 PM PST (22:38 UTC)
In effect from
Dec 1, 2015, 1:00 AM PST
Expired
Dec 1, 2015, 9:00 AM PST
In force
8 hr
Issued by
NWS Los Angeles, CA

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Nov 30, 1:15 PM PST, 1 hour 23 minutes earlier.

Area forecast discussion, Nov 30, 1:15 PM PST, 1 hour 23 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
115 PM PST MON NOV 30 2015

.SYNOPSIS...

TEMPERATURES WILL WARM TO ABOVE NORMAL BY MID-WEEK AS HIGH PRESSURE
BUILDS ALOFT AND OFFSHORE FLOW CONTINUES. A TROUGH OF LOW PRESSURE
WILL BRING COOLING AND A CHANCE OF RAIN THURSDAY THROUGH FRIDAY
MORNING...MAINLY NORTH OF POINT CONCEPTION. WARM AND DRY WEATHER
WILL LIKELY RETURN FOR THE WEEKEND AS A RIDGE OF HIGH PRESSURE MOVES
INTO PLACE AND OFFSHORE FLOW REDEVELOPS.

&&

.SHORT TERM (TODAY-WED)...SKIES WERE MOSTLY CLEAR THIS AFTERNOON
EXCEPT FOR SOME HIGH CLOUDS CONTINUING TO STREAM ACROSS LOS ANGELES
AND VENTURA COUNTIES EARLY THIS AFTERNOON. TEMPERATURES WERE
TRENDING WARMER A DEGREE OR TWO FOR COAST AND VALLEYS...WHILE SOME
MOUNTAIN LOCATIONS EXPERIENCING UP TO 10 DEGREES OF WARMING OVER THE
PAST 24 HOURS. TODAY'S HIGHS SHOULD REACH THE MID TO UPPER 60S
FORECAST AND COASTAL VALLEYS...WITH HIGHS ONLY IN THE MID 560S
ACROSS THE ANTELOPE VALLEY AND MOST INTERIOR VALLEYS.

TO THE NORTH...A DECAYING COLD FRONT WAS MOVING THROUGH MONTEREY
COUNTY. BY THE TIME THE FRONT REACHES SLO COUNTY LATER THIS
AFTERNOON IT SHOULD JUST BRING INCREASED CLOUD COVER FOR AREAS N OF
POINT CONCEPTION THROUGH THIS EVENING. LATEST RADAR SHOWED MOST OF
THE SHOWER ACTIVITY ACROSS THE BAY AREA AND A FEW FALSE ECHOES NEAR
CAMBRIA. POSSIBLY CHAFF.

BEHIND THE UPPER TROUGH AND FRONTAL PASSAGE...HIGH PRESSURE ALOFT
WILL BUILD IN OVER SOUTHERN AND CENTRAL CALIFORNIA TONIGHT INTO
TUESDAY. THERE SHOULD BE ENOUGH LIGHT OFFSHORE WINDS ACROSS THE
CENTRAL COAST TONIGHT TO KEEP MOST AREAS ABOVE FROST THRESHOLDS.
THERE WILL BE A FEW WIND PROTECTED AREAS THAT COULD SEE TEMPERATURES
LOWER TO JUST ABOVE FREEZING. ALSO...EXPECT ONE MORE NIGHT OF AROUND
FREEZING CONDS FOR THE OJAI AREA LATE TONIGHT INTO TUESDAY MORNING.
A FREEZE WARNING WILL BE ISSUED WITH THE AFTERNOON ZONE PACKAGE.
ALSO...FROST ADVISORY FOR THE SOUTHWESTERN WIND PROTECTED PORTION OF
THE SAN FERNANDO VALLEY INCLUDING WOODLAND HILLS...CALABASAS AND
PORTIONS OF AGOURA HILLS AND WESTLAKE VILLAGE.

THERE WILL CONTINUE TO BE LIGHT OFFSHORE WINDS AFFECTING THE USUAL
WIND PRONE AREAS OF LOS ANGELES AND VENTURA COUNTIES TONIGHT THROUGH
TUESDAY EVENING. LAX-DAG SURFACE GRADIENTS ARE EXPECTED TO REMAIN
OFFSHORE THIS AFTERNOON AND THEN DOWN TO -3.5 MB EARLY TUESDAY
MORNING. THIS WILL CONTINUE TO CAUSE LIGHT OFFSHORE WINDS TO OCCUR
AND ADDITIONAL WARMING ACROSS COAST AND COASTAL VALLEYS ON TUESDAY
TO MORE NORMAL READINGS FOR THIS TIME OF YEAR. BY TUESDAY NIGHT INTO
WEDNESDAY...A COLD PUNCH BEHIND AN EXITING COLD FRONT MOVES INTO THE
GREAT BASIN. IN TURN...STRONGER SURFACE HIGH PRESSURE TO AROUND 1032
MB BUILDS INTO NRN NEVADA. THIS STRONGER PRESSURE GRADIENT AND
COOLER AIR ADVECTION INTO THE HIGH DESERT WILL BOLSTER UP SANTA ANA
WINDS A BIT. AT THIS TIME IT LOOKS LIKE IT WILL BE JUST BELOW WIND
ADVISORY THRESHOLDS FOR WEDNESDAY MORNING...BUT WINDS WILL BE MORE
WIDESPREAD AND SHOULD PUSH ALL THE WAY TO THE COAST. EXPECT HIGH
TEMPS TO REACH THE MID 70S ACROSS MOST COAST AND COASTAL VALLEYS IN
LA/VTU COUNTIES. WITH COOLER TEMPS EXPECTED ACROSS THE INTERIOR
AREAS...WHICH IS TYPICAL WITH THIS TYPE OF OFFSHORE PATTERN.

.LONG TERM (THU-SUN)...THE POSITIVE TILTED RIDGE AXIS THAT WILL BE
OVER SOCAL INTO IDAHO WILL BE SHORT LIVED AS A RATHER STRONG UPPER
LOW BEGINS TO DIG SOUTH AS IT STRENGTHENS. THE TROUGH AXIS BECOMES
NEGATIVELY TILTED AS IT APPROACHES THE NORTHERN HALF OF CALIFORNIA.
A STRONG SURFACE LOW ASSOCIATED WITH THE TROUGH WILL DEVELOP JUST
OFF THE COAST OF NOCAL BY THURSDAY AFTERNOON. EXPECT GUSTY SOUTHERLY
WINDS AHEAD OF THE APPROACHING TROUGH FOR AREAS N OF POINT
CONCEPTION...ESPECIALLY ACROSS THE COASTAL WATERS AND SLO COUNTY. AT
THIS TIME...BEST CHANCE OF PRECIPITATION WILL OCCUR FOR AREAS N OF
POINT CONCEPTION...WITH A SLIGHT CHANCE OF SHOWERS ACROSS THE SBA
SOUTH COAST AND ADJACENT VALLEYS AND NRN MOUNTAIN SLOPES GOING INTO
FRIDAY. SNOW LEVELS WILL BEGIN QUITE HIGH...OVER 7500 FT...BUT AS
THE TROUGH MOVES THROUGH...SNOW LEVELS SHOULD LOWER TO AROUND 5000
FT AFFECTING THE NRN SLOPES OF THE VENTURA AND WESTERN LA COUNTY
MTNS WITH SOME LIGHT SNOW FALL ACCUMULATIONS.

BEST COOLING ON THURSDAY WILL OCCUR FOR AREAS N OF POINT CONCEPTION
AND ALL COASTAL AREAS AS ONSHORE FLOW KICKS IN AHEAD OF THE TROUGH.
WIDESPREAD COOLING WILL CONTINUE INTO FRIDAY AS THE TROUGH AND
ASSOCIATED COLD FRONT MOVES QUICKLY THROUGH THE REGION. ANOTHER
RIDGE AXIS FROM SOCAL INTO THE GREAT BASIN WILL DEVELOP BEHIND THE
EXITING TROUGH FOR SAT AND SUNDAY. SUNDOWNER WINDS ARE POSSIBLE ON
FRIDAY WITH A RETURN OF SANTA ANA WINDS BY SATURDAY MORNING AND ONCE
AGAIN SUNDAY MORNING. EXPECT SOME WARMING ACROSS THE LA/VTU COAST
AND COASTAL VALLEYS WITH OFFSHORE WINDS...BUT HIGHS SHOULD REMAIN IN
THE LOWER TO MID 70S. ANOTHER UPPER TROUGH COULD BRING SOME SHOWERS
TO AREAS N OF POINT CONCEPTION BY MONDAY.

&&

.AVIATION...29/1800Z.

AT 1756Z...THERE WAS NO MARINE LAYER INVERSION AT KLAX.

HIGH CONFIDENCE IN 18Z TAFS WITH VFR CONDITIONS EXPECTED THROUGH THE
PERIOD.

KLAX AND KBUR...HIGH CONFIDENCE IN CAVU TAFS.

&&

&&

.MARINE...30/200 PM

LOCALLY GUSTY EAST WINDS CONTINUE IN THE SANTA BARBARA CHANNEL WITH
LOCAL GUSTS TO 20 KNOTS NEAR SANTA CRUZ ISLAND. THESE WINDS ARE
EXPECTED TO GRADUALLY DECREASE THROUGH THE DAY. OTHERWISE...LIGHT
WINDS ARE EXPECTED THROUGH MID WEEK. A LARGE LONG PERIOD NORTHWEST
SWELL WILL BEGIN TO MOVE INTO THE WATERS TONIGHT INTO
MONDAY...PEAKING TUESDAY AROUND 10 FEET AT 15 SECONDS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING (SEE LAXNPWLOX).
FROST ADVISORY (SEE LAXNPWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).

&&

PUBLIC...KAPLAN
AVIATION/MARINE...SWEET
SYNOPSIS...THORNTON

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 30, 6:00 AM PST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST MON NOV 30 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-011400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST MON NOV 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

FREEZING CONDITIONS WILL AFFECT MOST OF THE INLAND AREAS THIS
MORNING. THERE WILL BE HAZARDOUS SURF AT ALL AREA BEACHES TODAY AND
TONIGHT.

* FREEZE WARNING.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

THERE WILL BE HAZARDOUS SURF AT ALL AREA BEACHES THROUGH WEDNESDAY.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 10:42 PM PSTFrost AdvisoryLOX10 hr
Nov 29, 10:42 PM PSTFreeze WarningLOX10 hr
Nov 30, 2:38 PM PSTFreeze WarningLOX18 hr

Nearby

Frost Advisories in California, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.